Alert archive / New York / Flash Flood Warnings in 1999

Flash Flood Warning 33, NWS New York, NY

August 11, 1999Suffolk County, New York

NWS New York, NY issued this flash flood warning at Aug 11, 1999, 9:17 AM EDT for Suffolk County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 1999, 9:17 AM EDT (13:17 UTC)
Expired
Aug 11, 1999, 12:30 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Whole counties

County Suffolk County, NY

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 1999-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 1999-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KNYC 111319
FFWNYC
NYC103-111630-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
917 AM EDT WED AUG 11 1999

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 1230 PM EDT...

* AT ... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH TORRENTIAL DOWNPOURS WEST CENTRAL SUFFOLK
  COUNTY... MObVING EAST AT 20 TO 25 MPH.

* DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

.END/JST

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:35 AM EDT, 6 hours 42 minutes earlier.

Area forecast discussion, Aug 11, 2:35 AM EDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
235 AM EDT WED AUG 11 1999

WRMFNT S OF FA WL RMN IN THIS GENERAL AREA TDY AND TNGT. TROF W OF
AREA IS PROGGD TO PASS THRU ARND MIDN OR SO...PSBLY OCCLG BFR FALLG
APART ACRS AREA OF JUST OFSHR. ALOFT...S/W PASSG OFSHR ATTM WITH
ANOTHER FCST TO PASS THRU LTR TDY AND ERY TNGT. THIS SECOND S/W WL
BE REL WEAK AND INDEED IS RATHER DIFFULT TO RESOLVE ON SAT ATTM. AT
ANY RATE...WL CONT WITH CHC POPS TDY UNTIL ARND MIDN ACRS FA. WL GO
50% TDY AND 30% FOR ERY TNGT. THIS IS ABV FWC POPS BUT BELOW FANS.
IN ADDITION...TSTM ACTIVITY IS GOING TO BE ISOLD AT BEST BUT I BLV
STILL WORTH THE MENTION...THIS BEING IN LINE WITH SWODY1.

WITH TROF DISOLVG OFSHR...BURMUDA HI BEGINS TO BUILD BACK ACRS MID
ATLC RGN THU.

TEMPS...FANS RUNNING JUST A TAD COOLER THAN FWCS ALL PDS. PREFER
THIS COOLER OUTPUT ONLY ON THE OVRNGT PDS. WRMR FWCS WL BE MORE
CLOSELY FLWD FOR DYTM.

MARINE...NO PROBLEMS FORESEEN HERE WITH REGARD TO WNDS/WAVES NEXT 48
HRS.

WRKZFP AVBL ATTM FOR ANY COMMENTS.

.NYC/OKX...NONE.

RS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:15 AM EDTSevere Thunderstorm WarningOKXSuffolk75 min
Aug 11, 12:30 PM EDTFlash Flood WarningOKXSuffolk3 hr
Aug 11, 4:36 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester39 min
Aug 11, 5:05 PM EDTSevere Thunderstorm WarningOKXRichmond60 min
Aug 11, 5:05 PM EDTSevere Thunderstorm WarningOKXKings60 min
Aug 11, 5:16 PM EDTSevere Thunderstorm WarningOKXRockland64 min
Aug 11, 5:52 PM EDTSevere Thunderstorm WarningOKXWestchester63 min

Nearby

Flash Flood Warnings in New York, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.